Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

From immersions to embeddings of smooth manifolds


Author: Francis X. Connolly
Journal: Trans. Amer. Math. Soc. 152 (1970), 253-271
MSC: Primary 57.20
DOI: https://doi.org/10.1090/S0002-9947-1970-0270385-3
MathSciNet review: 0270385
Full-text PDF Free Access

References | Similar Articles | Additional Information

References [Enhancements On Off] (What's this?)

  • [1] A. L. Blakers and W. S. Massey, The homotopy groups of a triad. II, Ann. of Math. (2) 55 (1952), 192-201. MR 13, 485. MR 0044836 (13:485f)
  • [2] R. deSapio, Embedding $ \pi $-manifolds, Ann. of Math. (2) 82 (1965), 213-224. MR 32 #6484. MR 0189057 (32:6484)
  • [3] A. Dold, Relations between ordinary and extraordinary homology notes, Aarhus Colloquium on Topology, 1962, p. 2.
  • [4] E. Dyer, Generalized cohomology theories, Mimeographed Notes, University of Chicago, Chicago, Ill.
  • [5] A. Haefliger, Plongements différentiables dans le domaine stable, Comment. Math. Helv. 37 (1962/63), 155-176. MR 28 #625. MR 0157391 (28:625)
  • [6] -, Plongements différentiables des variétés dans variétés, Comment. Math. Helv. 36 (1961), 47-82. MR 26 #3069. MR 0145538 (26:3069)
  • [7] M. Hirsch, Immersions of manifolds, Trans. Amer. Math. Soc. 93 (1959), 242-276. MR 22 #9980. MR 0119214 (22:9980)
  • [8] M. Hirsch and E. Zeeman, Engulfing, Bull. Amer. Math. Soc. 72 (1966), 113-115. MR 32 #1718. MR 0184245 (32:1718)
  • [9] H. Hopf, Über die Abbildungen von Spharen auf Spharen niedriger Dimension, Fund. Math. 25 (1935), 427.
  • [10] J. F. P. Hudson, Piecewise linear embeddings, Ann. of Math. (2) 85 (1967), 1-31. MR 35 #6149. MR 0215308 (35:6149)
  • [11] M. Kervaire and J. Milnor, Groups of homotopy spheres. I, Ann. of Math. (2) 77 (1963), 504-537. MR 26 #5584. MR 0148075 (26:5584)
  • [12] R. Lashof and S. Smale, Self-intersections of immersed manifolds, J. Math. Mech. 8 (1959), 143-157. MR 21 #332. MR 0101522 (21:332)
  • [13] D. Handel, On the normal bundle of an embedding, Topology 6 (1967), 65-68. MR 35 #3684. MR 0212819 (35:3684)
  • [14] R. Thom, Quelques propriétés globales des variétés différentiables, Comment. Math. Helv. 28 (1954), 17-86. MR 15, 890. MR 0061823 (15:890a)
  • [15] H. Toda, Composition methods in homotopy groups of spheres, Ann. of Math. Studies, no. 49, Princeton Univ. Press, Princeton, N. J., 1962. MR 26 #777. MR 0143217 (26:777)
  • [16] C. Wall, Determination of the cobordism ring, Ann. of Math. (2) 72 (1960), 292-311. MR 22 #11403. MR 0120654 (22:11403)
  • [17] R. Wells, Modifying intersections, Illinois J. Math. 11 (1967), 389-403. MR 36 #896. MR 0217807 (36:896)
  • [18] G. W. Whitehead, Generalized homology theories, Trans. Amer. Math. Soc. 102 (1962), 227-283. MR 25 #573. MR 0137117 (25:573)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 57.20

Retrieve articles in all journals with MSC: 57.20


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1970-0270385-3
Article copyright: © Copyright 1970 American Mathematical Society

American Mathematical Society